[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: mixing V and H in the summer

Rachel, site goes bad with R, V, and H.  It is most likely related to the
tissue trauma associated with having a foreign object poked into a hole in
the skin.  When there is more trauma, as with a needle, the sites don't
last as long.  With the newer soft teflon catheters sites can last much
longer.   The local trauma eventually leads to local edema, capillary
damage, clotting, cell influx, etc., and this inhibits the absorption of
insulin.  Whether it goes badder faster with H is something which has been
suggested by several pumpers, but this has not yet been demonstrated
	If you leave the catheter in too long, this localized trauma makes
the site more susceptible to bacterial infection.  Fortunately the
absorption properties of the site usually go bad before this sets in.

<<<<<<<<<From: "Harris, Rachel" <email @ redacted>
Subject: RE: [IP] Re: mixing V and H in the summer

This may be what has been happening with me!  I thought the H was going
bad, but it could've been the site I suppose.  Do you have any idea why
the site goes bad with H?  Rachel>>>>>>>>>>>>>>>

Wayne Mitzner
Department of Environmental Health Sciences
The Johns Hopkins School of Hygiene and Public Health
615 N. Wolfe St.
Baltimore, MD 21205
Tel. 410 614 5446
Fax 410 955 0299

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted